diabetestalk.net

What Are The Side Effects Of Stopping Metformin?

Share on facebook

What Will Happen If I Stop Taking Metformin For Pcos?

Metformin helps you manage the symptoms of the disease. There is no no doubt that it works. But it does not offer a cure. You can discontinue metformin on only one condition - you should exercise more and cut out all refined sugars and processed foods or just look around to what other diabetics do for insulin resistance. I cannot emphasize home-cooked food enough. Home cooked-food without those processed sauces and canned ingredients. Try it for a short time after you are on an exercise regimen for atleast a month.Keep checking your sugar from time to time. You will know that you need to get back on your metformin if the cravings and the bluesy moods come back. If the cravings don’t come back well and good, but if it does, you should get back on metformin. What I can assure you is that there is no harm in trying - PCOS is a lifelong thing - so nothing that you do can kill or cure you in a day or week. Whatever works will work over months. So give exercise and no sugar a try for two -three months. In the first month continue with the metformin with the exercise and in the next, reduce use by either reducing dosage or eating one every two days. And then if things look positive stop Continue reading >>

Share on facebook

Popular Questions

  1. bjcarter

    Side effects of Stopping Metformin

    Hi! I'm new to this forum and regretting not finding this community earlier. I was diagnosed with Type 2 last summer with all the telltale symptoms and an H1Ac of 9.5. I made all the radical changes others have documented throughout this forum. I changed my diet to strict low carb. Started a rigorous exercise regiment. Began taking MetforminXR (500mg). Lost 40 pounds... etc. My numbers plummeted and I felt great. My doctor subsequently asked me to stop taking the metforminXR and I've been off of it for about 20 days now. My BG values as taken with my handheld are fine. Fasting is usually around 95 +/- 10 and my post meal peaks rarely exceed 120 to 130. Still, overall I feel awful. I feel the peaks and valley of normalcy and fatigue that I did before I was diagnosed. I often feel listless and even a little lethargic. I sometimes get cotton mouth and thirst but they don't seem to correspond to peak BG values. My lifestyle remains as it was before I stopped the metformin. This is a little frustrating.
    Has anyone else experienced a similar side effect to coming off metformin? I appreciate any insight.

  2. furball64801

    Hi and welcome to DD I think it might have been better to cut the dose in half and just cut it back a little at a time giving the body a chance to adjust. I am really sorry to hear your having a problem with the metformin, I hope it improves in the future.

  3. The Dutchman

    Hello and welcome to DD,
    I can't remember there were any problems, and I quit at once. Used 2 x 500mg and had always problems with Metformin after I quit the most was gone ...
    I agree with furball, better to cut the dose in half and just cut it back a little....
    And remember, everyone reacts different so stay alert and if you're not sure, contact your Dr

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes